Alert archive / South Carolina / Lake Wind Advisories in 2023
Lake Wind Advisory 21, NWS Charleston, SC
NWS Charleston, SC issued this lake wind advisory at Dec 16, 2023, 7:26 AM EST for Berkeley County, South Carolina. It took effect at Dec 17, 2023, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 16, 2023, 7:26 AM EST (12:26 UTC)
- In effect from
- Dec 17, 2023, 7:00 AM EST
- Expired
- Dec 16, 2023, 3:02 PM EST
- In force
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 0.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
921 WWUS72 KCHS 161226 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 726 AM EST Sat Dec 16 2023 SCZ045-162030- /O.NEW.KCHS.LW.Y.0021.231217T1200Z-231218T1400Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 726 AM EST Sat Dec 16 2023 ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 9 AM EST MONDAY FOR LAKE MOULTRIE... * WHAT...East winds becoming northwest 15 to 25 knots with gusts up to 35 knots and waves 2 to 3 feet expected. * WHERE...Lake Moultrie. * WHEN...From 7 AM Sunday to 9 AM EST Monday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
3 follow-up statements
517 WWUS72 KCHS 161452 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 952 AM EST Sat Dec 16 2023 SCZ045-162300- /O.CON.KCHS.LW.Y.0021.231217T1200Z-231218T1400Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 952 AM EST Sat Dec 16 2023 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO 9 AM EST MONDAY FOR LAKE MOULTRIE... * WHAT...East winds becoming northwest 15 to 25 knots with gusts up to 35 knots and waves 2 to 3 feet expected. * WHERE...Lake Moultrie. * WHEN...From 7 AM Sunday to 9 AM EST Monday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
953 WWUS72 KCHS 161744 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 1244 PM EST Sat Dec 16 2023 SCZ045-170145- /O.CON.KCHS.LW.Y.0021.231217T1200Z-231218T1400Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 1244 PM EST Sat Dec 16 2023 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO 9 AM EST MONDAY FOR LAKE MOULTRIE... * WHAT...East winds becoming northwest 15 to 25 knots with gusts up to 35 knots and waves 2 to 3 feet expected. * WHERE...Lake Moultrie. * WHEN...From 7 AM Sunday to 9 AM EST Monday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
651 WWUS72 KCHS 162002 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 302 PM EST Sat Dec 16 2023 SCZ045-170415- /O.CAN.KCHS.LW.Y.0021.231217T1200Z-231218T1400Z/ /O.NEW.KCHS.WI.Y.0006.231217T1100Z-231217T1900Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 302 PM EST Sat Dec 16 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM EST SUNDAY... ...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE... * WHAT...East winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Georgia and southeast South Carolina. * WHEN...From 6 AM to 2 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Even higher winds will be possible on the elevated bridges and overpasses across the Charleston and Savannah Metro Areas as well as the exposed bridges heading to the barrier islands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GAZ117>119-139-141-SCZ044-048>052-170415- /O.NEW.KCHS.WI.Y.0006.231217T1100Z-231217T1900Z/ Coastal Bryan-Inland Chatham-Coastal Chatham-Coastal Liberty- Coastal McIntosh-Dorchester-Beaufort-Coastal Colleton-Charleston- Coastal Jasper-Tidal Berkeley- Including the cities of Fort Mcallister, Oak Level, Garden City, Pooler, Savannah, Wilmington Island, Tybee Island, Darien, Saint George, Summerville, Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, Mount Pleasant, Levy, Chelsea, Jasper, and Daniel Island 302 PM EST Sat Dec 16 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM EST SUNDAY... * WHAT...East winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Georgia and southeast South Carolina. * WHEN...From 6 AM to 2 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Even higher winds will be possible on the elevated bridges and overpasses across the Charleston and Savannah Metro Areas as well as the exposed bridges heading to the barrier islands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Dec 16, 7:08 AM EST, 18 minutes earlier.
Area forecast discussion, Dec 16, 7:08 AM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
708 AM EST Sat Dec 16 2023
.SYNOPSIS...
A nor'easter will bring impacts to our region this weekend,
followed by high pressure next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
We're finally starting to experience more showers developing
over the coastal waters with a continued onshore flow. Other
than to account for this trend, very few changes required with
the early morning update. Temps begin the day about 10-15F
degrees warmer than 24 hours ago, and with at least some breaks
in the clouds and the weak warm advection, max temps are still
poised to reach near or a few degrees above climo.
Today: The pattern aloft is somewhat complex, featuring ridging
in the southwest Atlantic, a deep long wave trough heading
toward the middle and lower Mississippi Valley, while a fairly
strong short wave will lift into the northeast Gulf of Mexico.
This last feature will aid in the continued development of a
strengthening surface low in the eastern Gulf of Mexico, still
some 400-450 miles southwest of the forecast area. There is also
a subtle coastal trough that lingers just offshore through the
day, while robust high pressure is in parts of eastern Canada
and New England.
There's still a lot of dry air to overcome, so we're not totally
convinced on the amount of showers that will develop. However,
given upper difluence, increasing isentropic ascent, and
stronger and deeper east-southeast flow off the ocean, this
will equate to at least isolated to scattered showers. The
highest PoPs will be over Georgia where the deepest moisture
resides.
Skies will turn out to be mostly cloudy or even overcast, but
there is enough warm advection to allow for highs to reach into
the lower and middle 60s. Even though mixing is somewhat
limited, the gradient is tight enough to generate east-northeast
winds of 15-20 mph and gusty over the coastal counties.
Tonight: The Gulf low continues to deepen in response to not
only the initial short wave aloft, but also another short wave
moving across the northern Gulf. The low looks to be down to
about 996-998 mb as it moves onshore near the Florida Big Bend
region late as it moves northeast. Dew points will have
increased as much as around 20F degrees in the 24 hour period
from 12Z Saturday to 12Z Sunday. As such we have PWat that
along climb considerably, reaching at least 1.5 or 1.75 inches
or much greater than the 90th percentile; maybe even near the
record max for the date. Additionally, the Integrated Water
Vapor Transport is some 3 or 4 standard deviations just off our
coast, all while indicating an atmospheric river developing and
pointing towards the Southeast, with the feed of tropical like
moisture coming from the both the Gulf and Caribbean.
The surface low is linked to an upper jet streak and with large
height falls aloft, forcing is certainly in place. Strengthening
850-700 mb frontogenesis also transpires, leading to an
expansion of rains from south-southwest to north-northeast,
some of which will become heavy overnight. The system in the Gulf
of Mexico as it draws closer will have a steady feed of
moisture off the Atlantic as winds increase to some 45-55 kt at
850 mb. That along with the elevated PWat and the aforementioned
atmospheric river will lead to not only a widespread rain
shield, but also pockets of some heavier rains. QPF will average
1-2 inches with the usual locally higher amounts. This will pose
a problem to many poor drainage and low-lying areas. But the
potential for Flash Flooding is low.
We have a solid 100% PoPs all locations. Although CAPE and
instability are limited, given the strength of the shear and
forcing we are compelled to mention isolated t-storms from
about the Savannah area southward during the late night period.
This is in line with the 00Z HREF thunder probabilities. Lows
tonight will be at their warmest in two weeks, barely dipping
into the 50s or near 60F degrees.
The gradient tightens further in response to the huge difference
in pressures between robust high pressure near Nova Scotia and
the low approaching Florida. There's as much as a 40-45 mb
spread between the centers of both features, and the pinching of
the gradient locally will support east and northeast winds of
at least 15-25 mph and gusty. The highest winds will be over
the coastal counties, but shy of any land based Wind Advisory
thresholds, as the warm advection regime will somewhat limit
the amount of mixing from aloft.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
Sunday: The forecast area will see the greatest impacts from the
system Sunday. The low will be positioned near the FL/GA border
Sunday morning. It is expected to continue moving northeast along
the GA/SC coast into Sunday night. Overhead lies the right front
entrance region within a highly amplified jet streak which will
support lift and allow for intensification of the surface low as it
tracks northward along the coast. In addition, a mid-level shortwave
embedded with a broad trough over the Eastern half of the U.S will
amplify forcing for ascent. Strong onshore flow will usher in deep
moisture as the low approaches the area. Mid-day the area will see
PWAT values peaking around 1.5-1.75", which would be well above the
90th percentile per the SPC Sounding Climatology. Showers (some
heavy at times) and possibly a few thunderstorms will continue
through the evening. In terms of severe weather, instability is
rather weak with about 200-500 J/kg SBCAPE mainly along the coastal
areas. However with strong forcing and bulk shear values 60-70 kt,
an isolated severe thunderstorm with damaging wind gusts cannot be
ruled out. We will also have to keep watch for rotation, which could
spawn a brief tornado especially as storms move onshore. Showers/t-
storms will clear the Georgia counties initially, by late evening
Sunday, and then the SC counties after midnight.
Most locations can expect an additional 1.5-3.0 inches of rain
Sunday. Guidance shows decent probabilities (about 35%) across the
Charleston Tri-County region as well as the Beaufort area for 3+
inches of rainfall within a 3-hour period. That being said, isolated
areas along the SC coast are likely to receive total rainfall
amounts greater than 3.0 inches on Sunday alone. Minor flooding is
likely in areas that are low-lying along with ponding of water in
areas that easily flood. Ponding across roadways is possible,
especially during times of heavier rains. Overall, the lack of
rainfall lately will likely allow parched soils to absorb a decent
amount of rain. Additionally, gusty conditions are expected Sunday
especially across the beaches as the low makes its closest approach.
Gusts 30-35 mph are possible across the forecast area away from the
coast, with gusts up to 40 mph along the coast. Locations along the
beaches could gust 40-45 mph, which could warrant a Wind Advisory.
Across Lake Moultrie, gusts around 30 kt will be common, however 35-
40kt gusts are possible during the evening, which would also warrant
a Wind Advisory. For now, a Lake Wind Advisory has been issued for
Lake Moultrie Sunday morning through at least Sunday night. Lastly,
relatively mild temperatures are expected, with highs in the low 60s
inland and mid 60s closer to the coast. Overnight temperatures could
drop as low as the mid to upper 40s.
Monday and Tuesday: The surface low will accelerate toward the
Northeast Monday. Some lingering showers are possible during the pre-
dawn hours Monday with wrap-around moisture remaining on the
backside of the low, however rains will quickly come to an end in
the morning as llvl flow shifts out of the west. Skies will rapidly
clear Monday and high temperatures for the day will reach the upper
50s. Monday night into Tuesday, a cold front will push through the
area allowing high pressure from across the Central U.S. to shift
into the eastern half of CONUS. Tuesday will be much cooler behind
the front, with highs only reaching the mid to upper 40s despite
full sunshine.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
Surface high pressure will prevail across the eastern U.S. resulting
in dry, rain-free conditions through the rest of next week.
Temperatures will stay below normal Wednesday, but will warm to near
normal for the latter half of next week.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
KCHS/KJZI/KSAV: All sites will have VFR ceilings through much
of the upcoming day, before the potential for flight
restrictions develops tonight in advance of Gulf low pressure.
Light showers will be spotty in nature during the daylight
hours, and we have shown VCSH as a result, initially at KSAV
than at the other two sites.
As the surface low draws further northeast through tonight, and
the boundary layer moistens, light to moderate rains will spread
across the area. There could even be occasional heavy rains at
times. Ceilings will drop at least down into the MVFR range, but
IFR is possible. Gusty E-NE winds at all airports will occur,
peaking around 18-24 kt, perhaps higher.
Extended Aviation Outlook: Flight restrictions will continue o
Sunday due to heavy rain along with gusty winds. LLWS is
possible Sunday as the surface low passes near the terminals.
Outside of breezy conditions, VFR will return Monday and prevail
through much of next week.
&&
.MARINE...
Today: A deepening low in the eastern Gulf of Mexico will shift
eastward, an inverted trough will linger over the local waters,
while robust high pressure is found near the Canadian border
with northern New England. The interaction between all of these
synoptic features will cause the surface pressure gradient to
elevate further, causing NE winds in the morning that'll
increase as time progresses and shift to the E this afternoon.
As a result we have Small Craft Advisories in effect for all
Atlantic waters. Charleston Harbor will be close, but for now we
refrained from hoisting the advisory until this evening, as any
gusts of 25 kt or more will be too infrequent. Seas over the
ocean will reach 6 or 7 feet within 209 nm and 8 or 9 feet
further out with the favorable fetch.
Tonight: Marine conditions will become extremely hazardous with
as much as a 6-7 millibar spreads over the waters between the
high to the distant north and the approaching low in the Gulf
heading onshore of Florida late. Solid Gales will occur over the
ocean, maybe even close to Storm Force wind gusts on the outer
Georgia waters late. Meanwhile, Charleston Harbor will achieve
solid advisory levels. Mariners can expect easterly winds as
great as 20-30 kt in Charleston Harbor, and at least 30-40 kt
over the ocean. The continued favorable onshore fetch will allow
for seas to build as large as 10 or 11 feet within 20 nm and
11-16 feet on the outer Georgia waters. Marine interests on the
Georgia waters should be alert for some late night t-storms as
the surface low gets closer.
Sunday: Dangerous marine conditions are expected, as we anticipate
the greatest impacts to occur Sunday as the low pressure system
tracks along the GA/SC coast while intensifying. Gale Warnings
remain in effect for all marine zones except for the Charleston
Harbor where a Gale Watch has been issued. Gusts could even briefly
approach storm force strength beyond 20nm at their peak Sunday
afternoon/evening. Very steep waves will be occurring, peaking
around 10-15 ft within 20 nm and up to 18 ft for the GA waters
beyond 20 nm.
Monday through Thursday: By Monday morning, the system will be away
from the area and accelerating northward. Westerly winds will remain
elevated Monday into Tuesday as a cold front pushes offshore.
By Tuesday night, the nearshore waters out to 20nm should be free of
headlines, meanwhile a Small Craft Advisory will persist for the
outer GA waters (from 20-60nm) due to 6 foot seas. Winds will shift
out of the north Wednesday into Thursday with speeds averaging
15 kt.
High Surf: Strong onshore winds and hazardous seas will lead to
large breaking waves of 4-6 ft at all of our beaches starting
around midnight tonight. A High Surf Advisory has been issued as
a result. It will remain in effect until Sunday night for our
Georgia beaches and Monday morning for our South Carolina
beaches.
&&
.TIDES/COASTAL FLOODING...
A nor'easter will bring elevated tides to the entire coastline
through early next week.
Today: Tides will approach 7.0 feet MLLW in Charleston Harbor
with the high tide around 1021 AM this morning. Since any
coastal flooding would be very marginal and only short-lived at
best, we prefer not to issue an advisory at this time. No
coastal flooding is expected at Fort Pulaski.
Sunday: Coastal flooding is likely along our entire coast with the
morning high tide. Tides could reach moderate levels at Charleston
Harbor and minor levels at Fort Pulaski.
Monday: Minor coastal flooding is possible at Charleston Harbor and
Fort Pulaski during the morning high tide.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Surf Advisory from midnight tonight to midnight EST
Sunday night for GAZ117-119-139-141.
SC...Lake Wind Advisory from 7 AM Sunday to 9 AM EST Monday for
SCZ045.
High Surf Advisory from midnight tonight to 9 AM EST Monday
for SCZ048>051.
MARINE...Small Craft Advisory from 6 PM this evening to 6 AM EST Sunday
for AMZ330.
Gale Watch from Sunday morning through Sunday afternoon for
AMZ330.
Small Craft Advisory until midnight EST tonight for AMZ350-352-
354.
Gale Warning from midnight tonight to 7 AM EST Monday for
AMZ350.
Gale Warning from midnight tonight to 3 AM EST Monday for
AMZ352.
Gale Warning from midnight tonight to 11 PM EST Sunday for
AMZ354.
Small Craft Advisory until 7 PM EST this evening for AMZ374.
Gale Warning from 7 PM this evening to 7 AM EST Monday for
AMZ374.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Dec 16, 4:34 AM EST, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 434 AM EST Sat Dec 16 2023 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-170945- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper- 434 AM EST Sat Dec 16 2023 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong Winds: Parts of the area might require a Wind Advisory for Sunday into Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-170945- Charleston Harbor- 434 AM EST Sat Dec 16 2023 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ049-050-170945- Coastal Colleton-Charleston- 434 AM EST Sat Dec 16 2023 ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Coastal Flooding: Persistent northeasterly winds will produce coastal flooding during the high tide Sunday morning, when moderate to major coastal flooding is possible. Strong Winds: A Wind Advisory could be required for Sunday into Sunday night. Severe Thunderstorms: Isolated thunderstorms could become severe with damaging wind gusts and perhaps a brief tornado on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-141-170945- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- 434 AM EST Sat Dec 16 2023 ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST SUNDAY NIGHT... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Coastal Flooding: Persistent northeasterly winds could result in coastal flooding during Sunday morning high tide. Strong Winds: A Wind Advisory could be required for Sunday into Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ048-051-170945- Beaufort-Coastal Jasper- 434 AM EST Sat Dec 16 2023 ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Coastal Flooding: Persistent northeasterly winds could result in coastal flooding during the high tide Sunday morning. Strong Winds: A Wind Advisory could be required for Sunday into Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ052-170945- Tidal Berkeley- 434 AM EST Sat Dec 16 2023 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong Winds: Parts of the area might require a Wind Advisory for Sunday into Sunday night. Coastal Flooding: Persistent northeasterly winds could result in coastal flooding during the high tide Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ350-170945- Waters from South Santee River to Edisto Beach SC out 20 NM- 434 AM EST Sat Dec 16 2023 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST MONDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Severe Thunderstorms: Isolated thunderstorms could become severe with damaging wind gusts and perhaps a few waterspouts on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ352-170945- Waters from Edisto Beach SC to Savannah GA out 20 NM- 434 AM EST Sat Dec 16 2023 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM EST MONDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Severe Thunderstorms: Isolated thunderstorms could become severe with damaging wind gusts and perhaps a few waterspouts on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ374-170945- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 434 AM EST Sat Dec 16 2023 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ354-170945- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 434 AM EST Sat Dec 16 2023 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM EST SUNDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ045-170945- Inland Berkeley- 434 AM EST Sat Dec 16 2023 ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 9 AM EST MONDAY FOR LAKE MOULTRIE... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 3:08 AM EST | Gale Watch | CHS | 12 hr | |
| Dec 16, 3:02 PM EST | Wind Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 36 hr |
| Dec 16, 3:03 PM EST | Coastal Flood Watch | CHS | 12 hr | |
| Dec 16, 3:05 PM EST | Flood Watch | CHS | Berkeley, Colleton, Dorchester | 26 hr |
| Dec 16, 3:06 PM EST | Storm Watch | CHS | 8 hr | |
| Dec 16, 3:06 PM EST | Storm Warning | CHS | 25 hr |
Nearby
Lake Wind Advisories in South Carolina, 2023Every lake wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.